Brain tumours

A place for people affected by brain tumours or brain cancer to support one another, ask questions, and share their experiences.

Steroids and moon face

Kaf Stringer
Posted by

Hi guys, my sister is currently taking the steroid dexamethosone and it's caused her face to swell so so bad it's round. Obviously I don't care, whatever works right? But shess not going out, not talking to anyone because she's so embarrassed by her face! Any hints or tips to help the swelling go down? (They've already lowered the dosage) 

latchbrook
Posted by

Hi

I can totally understand how your sister might feel embarrassed about going out. Has she already spoken to her CNS about this to see if there's anything further they can do to help? Alternatively you could post your question in ask a nurse and one of the cancer nurse specialists will aim to respond within 2 working days.

You could also show your sister this information about cancer and body image that Macmillan have produced as there may be some information that she finds helpful.

x

 "Never regret a day in your life, good days give you happiness, bad days give you experience"

What is a Community Champion?

roz1
Posted by

I also have swelling due to steroid use and understand how distressing it is. people say how well I look but its nnot true and can be very uncomfortable, but I have to remember that the steroid do help.

Kaf Stringer
Posted by

Thank you I'll pass that information on x

Kaf Stringer
Posted by

I'm sorry you're going through it :( does it make it worse when people brush it off and say you look great? It's difficult to know what is the right and wrong thing to say. X

furnitureman
Posted by

Hi Kaf

I had Steroids for a few months after the radioferry and I looked like a monster. Fortunately as soon you stop taking them it goes back normal. I have taken normal steroids have also taken for them something like 20 years for asthma, I think I look good. Don't worry you will get used to them.